MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS LARGE ACCESS TRANSSEPTAL DILATOR; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

BAYLIS MEDICAL COMPANY INC. VERSACROSS LARGE ACCESS TRANSSEPTAL DILATOR; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number VLA125-35-67-D1
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
A procedural delay was reported in a case where the versacross large access transseptal dilator (vla) was used in a transseptal procedure.A 0.035 j tip guidewire was placed in the superior vena cava (svc), followed by advancement of the vla over the guidewire.When the physician attempted to track up to the svc, resistance was encountered.The physician had difficulty maneuvering the devices and the guidewire was damaged while it was being pulled back into the vla.The devices were removed from the patient's body and the transseptal access was completed successfully using the versacross transseptal sheath and versacross rf wire.There was no patient injury reported.However, baylis medical company inc.Has decided to report this event due to the 20-minute procedural delay that occurred.
 
Additional Manufacturer Narrative
There was no patient impact or consequence.Baylis medical company inc.Has decided to report this event due to the procedural delay that occurred.Dhr review was completed for the lot in question and all the devices fulfilled all requirements prior to release.

Brand Name
VERSACROSS LARGE ACCESS TRANSSEPTAL DILATOR
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
2775 matheson blvd. east
mississauga, ontario L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
meghal khakhar
2775 matheson blvd. east
mississauga, ontario L4W 4-P7
CA   L4W 4P7
MDR Report Key13237738
Report Number9710452-2022-00001
Device Sequence Number11839190
Product Code DRE
UDI-Device Identifier00685447005254
UDI-Public(01)00685447005254(17)240302(10)VLFA270721
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K201288
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVLA125-35-67-D1
Device Lot NumberVLFA270721
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2021
Initial Report FDA Received Date01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown